JOURNAL ARTICLE

Development of pyloric stenosis after a 4-day course of oral erythromycin

Luis E Lozada, Matthew J Royall, Cade M Nylund, Matthew D Eberly
Pediatric Emergency Care 2013, 29 (4): 498-9
23558266
Early exposure to oral erythromycin in young infants, particularly in the first 2 weeks of life, has previously been associated with the development of hypertrophic pyloric stenosis. We report a case of an infant who received an abbreviated 4-day course of oral erythromycin for suspected Chlamydia conjunctivitis at 5 days of life then underwent pyloromyotomy for pyloric stenosis less than 2 weeks later. Health care providers should use erythromycin judiciously in neonates because only a few days of exposure to this medication may lead to the development of a surgical condition of gastric outlet obstruction.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
23558266
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.